Hormone Therapy

  • 6 replies
  • 464 subscribers
  • 249 views

Hi was recently diagnosed with stage 1 grade 1 BC and am currently having radiotherapy. After 10years of HRT which was wonderful I have of course had to come off it. Still trying to get used to being without it as I sometimes feel like my body is craving estrogen. It has been recommended that I take Letrozole. The horrendous side effects everyone seems to have on this hormone; I am starting to wonder if I will take it or not. Has anyone else made the decision not to take the hormones? 

  • I started on Letrozole then changed to Tamoxifen after 3 mths. My knee was seizing up. I've been on it for 1 yr. Not taken Ng anything is a risk too, risking it coming back and having to have something worse than hormone blockers. Think hard and ask around before making a decision. 

    My energy is variable and I have mega hot flushes but it's doable. X

  • Thanks Sabrina. I am thinking carefully and have to weigh up the risks.

  • Hi  , I’m on Anastrozole which is similar to letrozole. I don’t love it but have carried on popping the pills in the hope of keeping the beast at bay. I’m in year 6 of it now. I’d certainly suggest trying it to see how it goes. There are definitely people here who have chosen not to take them and I’m sure some will pop in here to share their experiences. I think it’s very much an individual choice and also our bodies all react in their own ways. Good that you are gathering information and experiences so that you can make an informed choice. It’s not easy! Love and hugs, HFxx

    HappyFeet1 xx
    Don’t be afraid to cry. It will free your mind of sorrowful thoughts. – Hopi
  • Thank you for your advice, really appreciate it. 

  • Hi there. Sorry to hear about your diagnosis. I was Diagnosed in February and am soon to start radiotherapy. I had been on HRT for just 15 months but having stopped it can certainly feel the effect already and haven't even started my blockers yet. I will be taking Anastrozole. I haven't looked into side effects as there is so much conflicting information it would just add to my worries. I would suggest that you take them as recommended and keep in mind the Docs are the experts and do want to ensure our health long-term.  See how YOU feel and don't look dwell too much on what you read/hear. As with anything people react differently to everything.

    Keep posting/asking q's here as sometimes it just helps to vent Blush

     M x

  • Thank you and yes I will keep informing myself as to what is best for me. I think my main issue is one size doesn’t fit all with these blockers. 

    You are right this is the forum to vent a bit and run things over in our heads.

    Thank you again.